# SDR CA000828008

- Difficulty date: August 2, 2000
- Submitted: August 30, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 10,969 hours
- Engine: Lyc TIO540A2C
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End Bearing
- Part number: 452383
- Condition: Seized
- Location: Bearing
- Component: Mlg Retraction A, Piper, 4194902
- Stage of operation: AP
- How discovered: V
- Nature of condition: J, R
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED LEFTMAIN GEAR UNSAFE LIGHT WHEN GEAR WAS SELECTED DOWN.  GEAR HANDLE WAS PUT IN THE DOWN POSITION AND MASTER SWITCH SELECTED OFF TO MAINTAIN HYDRAULIC PRESSURE TO THE ACTUATOR, PREVENTING GEAR COLLAPSE.  MAINTENANCE FOUND THE DOWNLOCK LATCH NOT LOCKED.  THE ROD END BEARING ON THE DOWNLOCK ROD WAS SEIZED PREVENTING THE LATCH FROM ENGAGING.  BEARING WAS REPLACED, SYSTEM CLEANED, GEAR SWING COMPLETED SUCCESSFULLY.  AIRCRAFT RETURNED TO SERVICE.
